Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 62, NWS St. Louis, MO

March 12, 2010Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 12, 2010, 9:34 PM CST for Brown County, Illinois. It took effect at Mar 16, 2010, 8:56 PM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 9:34 PM CST (03:34 UTC)
In effect from
Mar 16, 2010, 8:56 PM CDT
Expired
Apr 5, 2010, 11:01 AM CDT
In force
20 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 8:56 PM CST, 38 minutes earlier.

Area forecast discussion, Mar 12, 8:56 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CST FRI MAR 12 2010

.UPDATE...
/856 PM CST FRI MAR 12 2010/

QUICK UPDATE TO GOING FORECAST TO ADJUST POPS BASED ON CURRENT
RADAR TRENDS AND MOST RECENT RUC OUTPUT. HIGHEST POPS/QPF STILL
LOOKS GOOD OVER THE NRN CWA WHERE AREA OF MODERATE RAIN IS MOVING
WWD NORTH OF THE UPPER LOW. HAVE ALSO INCLUDED A BIT HIGHER POPS
ALONG AND WEST OF MS RIVER INTO THE SRN CWA THE REST OF THE
EVENING WHERE THERE IS A SMALL PATCH OF LIGHT RAIN...BUT GENERAL
TREND WILL BE FOR RAIN TO DIMINISH IN THE ERN AND SRN PARTS OF THE
CWA LATE THIS EVENING AND OVERNIGHT. LATEST RUC SOUNDINGS STILL
SUPPORT ALL LIQUID AND HAVE REFRAINED FROM ADDING ANY MENTION OF
FROZEN PRECIPITATION THE REST OF THE NIGHT. REST OF THE FORECAST
LOOKS GOOD AND HAVE MADE ONLY MINOR ADJUSTMENTS.

BRITT

&&

.DISCUSSION...
/257 PM CST FRI MAR 12 2010/

MAIN FORECAST FOCUS REMAINS PRECIP CHANCES THRU THE WEEKEND.

NOT MUCH HAS CHANGED FROM THE PREV FORECAST FOR THE SHORT TERM.
FORECAST SOUNDINGS SUGGEST A CHANCE OF SN POSSIBLE AROUND 12Z SAT
ACROSS PORTIONS OF CNTL MO. HAVE NOT MENTIONED IN THE FORECAST
ATTM AS BELIEVE THE MODELS ARE TOO COOL IN THE BNDY LAYER. AS
CYCLOGENESIS CONTINUES TONIGHT...EXPECT WAA TO OCCUR ACROSS MUCH
OF THE CWA...ESPECIALLY CNTL AND NE MO AND WCNTL IL.

UPA LOW STILL EXPECTED TO MEANDER AROUND THE MID US BEFORE
FINALLY THE LOW MOVES EWD ON SUN. CYCLONIC FLOW WILL PERSIST OVER
THE REGION THRU THE WEEKEND LEAVING A POSSIBILITY OF SCT LIGHT RA
AND CLOUDS INTO NEXT WEEK.

HAVE KEPT THE FORECAST DRY FOR SUNDAY NIGHT THRU THE END OF NEXT
WEEK. MODELS INDICATE THERE IS A POSSIBILITY OF RA OFF AND ON NEXT
WEEK. HOWEVER...MODEL SOLNS ARE DIFFERENT ENUF WITH LITTLE RUN TO
RUN CONTINUITY THAT MENTION IS NOT NEEDED ATTM.

AS FOR TEMPS...TRENDED TWD THE WARMER MOS TONIGHT DUE TO WAA
MENTIONED ABOVE. FOR TOMORROW...WENT WITH A PERSISTENCE FORECAST
FROM TODAY...JUST A DEGREE OR SO WARMER...ALSO DUE TO THE WAA OVER
THE AREA.

HAVE TEMPS SLOWLY WARMING FOR THE REMAINDER OF THE FORECAST AS
CLOUDS SHUD START TO BREAK UP ALLOWING MORE SOLAR INSOLATION. HAVE
TRENDED TWD THE WARMER MOS FOR MUCH OF NEXT WEEK.

TILLY

&&

.AVIATION...
/535 PM CST FRI MAR 12 2010/

TWO AREAS OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY REGION
WILL CONTINUE MERGING TONIGHT BEFORE THE ENTIRE SYSTEM MOVES OFF
TO THE EAST TOMORROW. CIGS MAY VARY BETWEEN VFR AND MVFR FOR THE
NEXT FEW HOURS BEFORE A COMBINATION OF ADVECTION AND LOWERING
CLOUD BASES BRINGS CIGS SOLIDLY INTO MVFR RANGE AND EVENTUALLY
INTO IFR. IFR CIGS SHOULD PERSIST THROUGH EARLY AFTN BEFORE
IMPROVING AS THE SYSTEM PULLS AWAY. INITIALLY NWLY WINDS WILL BACK
WLY OVERNIGHT THEN VEER NWLY BEHIND THE DEPARTING SYSTEM.

SPECIFICS FOR KSTL...-DZ IS EXPECTED TOMORROW AFTN AS THE LOW
PRESSURE SYSTEM MOVES OFF TO THE EAST. OTHERWISE...PLEASE SEE
ABOVE DISCUSSION.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 12, 3:34 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST FRI MAR 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
334 PM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD RAIN WILL CONTINUE TONIGHT AND CONTINUE INTO SATURDAY.
SOME LOCATIONS COULD RECEIVE OVER AN INCH OF RAINFALL DURING THIS
PERIOD...WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING OF SOME
CREEKS...STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE RIVER FLOODING IS FORECAST TO BEGIN SUNDAY NIGHT FOR PORTIONS
OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:34 PM CSTRiver Flood WarningLSXMorgan, Pike24 days

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.